Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 313, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 29, 2005, 8:10 PM CDT for McKenzie County, Williams County, North Dakota. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2005, 8:10 PM CDT (01:10 UTC)
- Expired
- Jul 29, 2005, 9:19 PM CDT
- In force
- 69 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties McKenzie County, ND, Williams County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 1.2 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1619 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1642 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 300111
SVRBIS
NDC053-105-300215-
/O.NEW.KBIS.SV.W.0313.050730T0110Z-050730T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
810 PM CDT FRI JUL 29 2005
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MCKENZIE COUNTY IN NORTHWEST NORTH DAKOTA
SOUTHEASTERN WILLIAMS COUNTY IN NORTHWEST NORTH DAKOTA
* UNTIL 915 PM CDT
* AT 803 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
NORTH OF RAWSON...OR ABOUT 15 MILES SOUTH OF WILLISTON...AND MOVING
EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
KEENE AROUND 915 PM CDT
LAT...LON 4816 10351 4772 10369 4774 10272 4806 10271
4835 10297
$$
TH/RSL2 follow-up statements
000
WWUS53 KBIS 300146
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
845 PM CDT FRI JUL 29 2005
NDC053-105-300215-
/O.CON.KBIS.SV.W.0313.000000T0000Z-050730T0215Z/
WILLIAMS ND-MCKENZIE ND-
845 PM CDT FRI JUL 29 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 915 PM CDT FOR
NORTHEASTERN MCKENZIE AND SOUTHEASTERN WILLIAMS COUNTIES...
AT 837 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 14 MILES NORTH OF WATFORD CITY...OR ABOUT 21 MILES SOUTHEAST
OF WILLISTON...MOVING EAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
KEENE AROUND 905 PM CDT
CHARLSON AROUND 910 PM CDT
LAT...LON 4816 10351 4772 10369 4774 10272 4806 10271
4835 10297
$$
RSL000
WWUS53 KBIS 300219
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
919 PM CDT FRI JUL 29 2005
NDC053-105-300229-
/O.EXP.KBIS.SV.W.0313.000000T0000Z-050730T0215Z/
WILLIAMS ND-MCKENZIE ND-
919 PM CDT FRI JUL 29 2005
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MCKENZIE AND
SOUTHEASTERN WILLIAMS COUNTIES EXPIRES AT 915 PM CDT...
THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A
SIGNIFICANT THREAT.
LAT...LON 4816 10351 4772 10369 4774 10272 4806 10271
4835 10297
$$
RSLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 2:01 PM CDT, 6 hours 9 minutes earlier.
Area forecast discussion, Jul 29, 2:01 PM CDT, 6 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 201 PM CDT FRI JUL 29 2005 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT... AN UPPER RIDGE CONTINUES OVER THE NORTHERN PLAINS WITH THE AXIS LOCATED IN EASTERN MONTANA. A SHORT WAVE THAT CRESTED THE RIDGE IS NOW CAUSING SOME CONVECTIVE PRECIPITATION IN SOUTHWEST MANITOBA LATE THIS AFTERNOON. MODELS SHOW OTHER WEAK WAVES MOVING INTO NORTH DAKOTA ON SATURDAY. THE MODELS ALSO SHOW A WEAK FRONT MOVING ACROSS CENTRAL ND SATURDAY AFTERNOON. ALTHOUGH THE FORECASTED CAP IS STRONG...SOME ELEVATED STORMS MAY DEVELOP WHEN THE CAP WEAKENS IN THE AFTERNOON. THE UPPER RIDGE WILL STEEPEN SUNDAY AND CAUSE SOME VERY WARM TEMPERATURES. THEN THE GFS SHOWS THE RIDGE AXIS CREEPING EAST MONDAY WITH FLOW TURNING TO THE SOUTHWEST IN WESTERN ND. THERE IS NOT ENOUGH EVIDENCE OF PRECIP TO CHANGE THE DRY FORECAST FOR MONDAY. .LONG TERM...TUESDAY THROUGH FRIDAY NIGHT... FORECAST HIGHLIGHT IN THE LONG TERM CONTINUES TO BE SHOWER AND THUNDER ACTIVITY FOR TUESDAY EVENING THROUGH THURSDAY MORNING. BEST CHANCE AT PRECIP LOOKING TO BE WEDNESDAY MORNING AND AFTERNOON AS THE MAIN SHORT WAVE ENERGY AND SURFACE TROUGH PASSES THROUGH. UPGRADED POPS TO 30 DURING THIS TIME PERIOD. WENT WITH A BLEND OF THE 12Z GFS80 AND DGEX MODEL AS THEIR TIMING APPEARS TO BE GETTING CLOSER TO EACH OTHER. LEFT IN SLIGHT CHANCE POPS FOR TUESDAY AFTERNOON AND NIGHT AS COULD SEE SOME PRE-FRONTAL PRECIP. ALSO LEFT IN 20 POPS FOR ALL BUT THE NORTHWEST WED NIGHT TO ACCOUNT FOR THE POSSIBILITY OF THE SURFACE TROUGH SLOWING DOWN. NO SIGNIFICANT CHANGES TO TEMPERATURES AT THIS TIME. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && LM/NH
Hazardous weather outlook, Jul 29, 4:32 AM CDT, 15 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 432 AM CDT FRI JUL 29 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-300945- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 432 AM CDT FRI JUL 29 2005 /332 AM MDT FRI JUL 29 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.